MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ 960 SUPPLEMENT KIT; SYSTEM, BLOOD CULTURING

BECTON, DICKINSON & CO. (SPARKS) BD BACTEC¿ MGIT¿ 960 SUPPLEMENT KIT; SYSTEM, BLOOD CULTURING
Catalog Number 245124
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported before using the bd bactec¿ mgit¿ 960 supplement kit, fungal particles were observed in one (1) unopened supplement vial.There were no health impact or consequences reported.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: mgit 960 supplement kit batch 4110719 is composed of mgit panta batch 4110716 and mgit 960 growth supplement batch 4110717.The batch history record review for mgit 960 supplement kit batch 4110719 was satisfactory.No quality notifications were generated during manufacturing and no other complaints for contamination have been taken on this kit batch.Mgit panta is manufactured by rehydrating components in usp purified water and mixing into a homogenous solution.The solution is then sterile filtered, dispensed into vials and stoppered by machine.The vials are lyophilized and crimp caps are applied per standard operating procedures (sop).Mgit 960 growth supplement is manufactured by rehydrating the media components with usp purified water and mixing until a homogeneous solution is obtained.The solution is then sterile filtered and dispensed into vials; stoppers are manually placed in the vial opening; septum caps are manually placed on top of the stopper and then mechanically crimped per sop.Six mgit panta vials are then manually packaged with six mgit growth supplement vials to make a mgit 960 supplement kit (material 245124).The batch history record reviews for mgit panta batch 4110716 and mgit 960 growth supplement batch 4110717 were satisfactory, and no quality notifications were generated during manufacturing.Qc inspection was satisfactory at time of release.No other complaints have been taken on either batch.Retention samples of growth supplement 4110717 were available and were inspected as part of this investigation.The unopened vials did not show presence of contamination or foreign material inside the vial.Two vials of growth supplement 4110717 were incubated at 35c and 25c for 7 days.At 7 days, there was no observation of turbidity or any indication of the presence of a contaminant.Two photos were submitted to assist with the investigation of this complaint.One showed kit carton label of batch 4110719 exp 2026-10-17.A second photo is of a vial of growth supplement batch number 4110717 held up at an angle with its crimp cap still in place.This photo appears to show presence of foreign mater.There were no returned samples available for this investigation.This complaint can be confirmed for contamination; however, no further actions are indicated at this time.No complaint trends have been identified for this product.Bd will continue to monitor trends in complaints for contamination issues.
 
Event or Problem Description

Brand Name
BD BACTEC¿ MGIT¿ 960 SUPPLEMENT KIT
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key22636145
Report Number1119779-2025-02035
Device Sequence Number7989863
Product Code MDB
UDI-Device Identifier00382902451242
UDI-Public(01)00382902451242(17)251017(10)4110719
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K974883
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/17/2025
Device Catalogue Number245124
Device Lot Number4110719
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown